Depression Community
Lamictal Withdrawal
About This Community:

A community of people suffering from Depression to guide and support your health journey. Ask a question, join a conversation, share experiences: symptoms, counseling, and other management.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Lamictal Withdrawal

Hi, I hope I'm posting in the right place.
My problem is trying to withdrawal from lamictal. I went from 50mg to 37.5mg and started getting really depressed with dark thoughts. I went back up to 50mg for 5 or 6 days and today went to 75mg. It's not seeming to get better, I'm crying and having panic attacks, I feel unreal and "lost". I've tapered off of ativan, effexor and abilify and have NEVER encountered such a dark place. I only go to a regular gp at this point and he originally told me to taper like in 2 steps when I was on over 100mg. I made a call today to a doctor who told me about a 9 month taper program and set up an appointment with a psychiatrist he recommended but I'm looking for anyone whos gone/going through this. I feel really alone.
Related Discussions
4 Comments Post a Comment
Blank
1042487_tn?1275283499
We could use more information as why you are taking Lamictal. It could be for manic depression (in that case i don't suggest you stop it) or it could be for epilepsy (in that case I don't suggest you stop it). If you haven't being diagnosed bi-polar and using this simply as a mood stabilizer then yeah I guess you can taper off it slowly but may I ask you too about the side-effects you were gettin while on you full dose? Is it worth enduring a life without the med itself?

M4
Blank
Avatar_f_tn
Sorry. I was prescribed the meds for postpartum depression. I've been taking them and tapering for 3 years. I've never felt "happy" even with all these meds. I dont like the thought of taking meds for the rest of my life if I really dont need them. Before having my daughter I would experience depression at times, I'd say situational depression really, but nothing that I thought of taking medication for.
Blank
1042487_tn?1275283499
Sorry to say that but I would change doctor if I were you. I wish you good luck with quiting this meds and if you need any information on alternatives that can help you cope with the tapering safely just PM me.

M4
Blank
Avatar_m_tn
Try a site called Crazy Meds.  They discuss this med.  It doesn't sound like you really need meds, it sounds like you needed hormone balancing and therapy.  But that's just me.
Blank
Post a Comment
To
Recent Activity
1236893_tn?1408490528
Blank
CARBS!
8 hrs ago by gymdandee
2020005_tn?1417986816
Blank
KTowne commented on KTowne's status
11 hrs ago
2020005_tn?1417986816
Blank
KTowne DH will be working out of t... Comment
13 hrs ago
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
574118_tn?1305138884
Blank
adel_ezz
cairo, Egypt
Avatar_f_tn
Blank
Crystal413
VA
Avatar_m_tn
Blank
DYSLEXIC
notts, United Kingdom
Avatar_f_tn
Blank
ggreg
NC
Depression Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Mood Disorders Answerers
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
574118_tn?1305138884
Blank
adel_ezz
cairo, Egypt
Avatar_f_tn
Blank
Crystal413
VA
Avatar_m_tn
Blank
DYSLEXIC
notts, United Kingdom
Avatar_f_tn
Blank
ggreg
NC